Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 18, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 19, 2018, 3:58 AM CDT for Latimer County, LeFlore County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2018, 3:58 AM CDT (08:58 UTC)
- Expired
- Mar 19, 2018, 4:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Latimer County, OK, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 56 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744
WUUS54 KTSA 190858
SVRTSA
OKC077-079-190945-
/O.NEW.KTSA.SV.W.0018.180319T0858Z-180319T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
358 AM CDT MON MAR 19 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Latimer County in southeastern Oklahoma...
Central Le Flore County in southeastern Oklahoma...
* Until 445 AM CDT
* At 358 AM CDT, a severe thunderstorm was located 4 miles northeast
of Bengal, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Poteau... Spiro...
Panama... Wister...
Red Oak... Bokoshe...
Fanshawe... Cameron...
Lake Wister State Park... Shady Point...
Cowlington... Summerfield...
Milton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3480 9502 3490 9513 3506 9497 3506 9493
3510 9493 3520 9482 3532 9471 3508 9446
TIME...MOT...LOC 0858Z 227DEG 33KT 3489 9503
HAIL...1.25IN
WIND...60MPH
$$3 follow-up statements
926
WWUS54 KTSA 190914
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
414 AM CDT MON MAR 19 2018
OKC077-190924-
/O.CAN.KTSA.SV.W.0018.000000T0000Z-180319T0945Z/
Latimer OK-
414 AM CDT MON MAR 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LATIMER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
LAT...LON 3491 9484 3498 9492 3502 9493 3510 9493
3520 9482 3532 9471 3508 9446
TIME...MOT...LOC 0914Z 225DEG 46KT 3503 9481
$$
OKC079-190945-
/O.CON.KTSA.SV.W.0018.000000T0000Z-180319T0945Z/
Le Flore OK-
414 AM CDT MON MAR 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHERN LE FLORE COUNTY...
At 414 AM CDT, a severe thunderstorm was located 6 miles northwest of
Wister, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Poteau... Spiro...
Panama... Wister...
Bokoshe... Cameron...
Shady Point... Cowlington...
Milton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3491 9484 3498 9492 3502 9493 3510 9493
3520 9482 3532 9471 3508 9446
TIME...MOT...LOC 0914Z 225DEG 46KT 3503 9481
HAIL...1.25IN
WIND...60MPH
$$734
WWUS54 KTSA 190926
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
426 AM CDT MON MAR 19 2018
OKC079-190945-
/O.CON.KTSA.SV.W.0018.000000T0000Z-180319T0945Z/
Le Flore OK-
426 AM CDT MON MAR 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHEASTERN LE FLORE COUNTY...
At 426 AM CDT, a severe thunderstorm was located 4 miles southwest of
Panama, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Poteau... Spiro...
Panama... Cameron...
Shady Point...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 9473 3503 9480 3506 9484 3512 9483
3519 9478 3528 9467 3518 9457 3511 9449
TIME...MOT...LOC 0926Z 225DEG 30KT 3511 9471
HAIL...1.00IN
WIND...60MPH
$$691
WWUS54 KTSA 190936
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
436 AM CDT MON MAR 19 2018
OKC079-190945-
/O.EXP.KTSA.SV.W.0018.000000T0000Z-180319T0945Z/
Le Flore OK-
436 AM CDT MON MAR 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LE FLORE COUNTY
WILL EXPIRE AT 445 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
is still possible with this thunderstorm across northeast Le Flore
county.
LAT...LON 3500 9473 3503 9480 3506 9484 3512 9483
3519 9478 3528 9467 3518 9457 3511 9449
TIME...MOT...LOC 0935Z 227DEG 33KT 3515 9465
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:50 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 19, 2:50 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 250 AM CDT Mon Mar 19 2018 .DISCUSSION... Upper level low pressure system was continuing to shift eastward across Northern Oklahoma and Southern Kansas early this morning. Extending southward from the low was a surface boundary/dryline stretched north to south across Central Oklahoma. At the same time a cold front/secondary boundary was trailing the low across the Oklahoma Texas Panhandles. Out ahead of the dryline...a narrow surface instability axis with dewpoints around 60 degrees interacting with this boundary was creating scattered convection quickly moving eastward into Southeast Oklahoma. Latest radar images were showing a slight weakening trend as this convection begins to outrun the eastward push of the instability axis along the dryline. Additional showers/convection were occurring across Northern Oklahoma/Southern Kansas associated with the low itself. Steep mid level lapse rates could allow for marginally severe hail to be possible with all of this activity...though the strong 0-6km wind sheer of 80+KTs was helping to keep some updrafts from sustaining themselves. The showers/convection will continue to push across Eastern Oklahoma and Northwest Arkansas this morning as the dryline and low pressure system move east through the region. The majority of the activity looks to be north and east of the CWA shortly after 12z this morning...with any remaining activity across far Northeast Oklahoma into Northwest Arkansas through the morning hours. By this afternoon...the low is progged to move into Southern Missouri with the associated cold front moving into Northeast Oklahoma mid morning and through the CWA this afternoon. Behind the cold front...gusty northwesterly winds 25-35 mph and drier air are forecast to spread across the CWA. Also behind the front...cloud cover wrapping back around the low should begin to push back into the CWA from northwest to southeast. This will help to keep temperatures in the 50s near the Kansas border to the low 70s near the Red River. The warmer temperatures and drier air across Southeast Oklahoma into West Central Arkansas will increase fire weather conditions with limited fire dangers possible over Northeast Oklahoma into far Northwest Arkansas. Late this afternoon into tonight...a weak impulse within the upper level trof axis should quickly move through the region and exit by Tuesday morning. This additional impulse will continue the cloud cover and could develop some light rain showers for parts of Northeast Oklahoma into Northwest Arkansas. Breezy northwesterly winds along with the cloud cover should help to keep low temps in the 40s for most locations tonight. Cloud cover is forecast to taper off from west to east Tuesday afternoon/evening with mostly clear skies and light winds going into Wednesday morning. This should be the coldest morning of the week with lows in the 30s for most locations. The normal cold spots could fall near/just below the freezing mark. These cooler conditions will be short lived as a ridge of high pressure pushes back into the region for the second half of the week with a return of southerly winds and warmer temperatures. Southerly winds look to become gusty into Friday which will again help to increase fire weather concerns over the CWA. Late in the week and into the weekend...latest model solutions continue to disagree on timing/location details of another wave moving into the Plains. For now will continue with persistence of previous forecasts and carry low chance pops at the far end of the forecast period for the CWA. && .PRELIMINARY POINT TEMPS/POPS... TUL 61 41 57 35 / 10 20 10 0 FSM 71 45 58 36 / 20 20 10 0 MLC 67 43 59 36 / 10 10 10 0 BVO 57 40 57 30 / 20 30 10 0 FYV 67 40 52 30 / 30 30 10 0 BYV 64 40 51 32 / 70 30 10 0 MKO 65 42 57 35 / 10 20 10 0 MIO 61 40 53 32 / 60 30 10 0 F10 63 41 58 36 / 10 10 10 0 HHW 73 45 60 39 / 10 10 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....20
Hazardous weather outlook, Mar 19, 12:39 AM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1239 AM CDT Mon Mar 19 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1239 AM CDT Mon Mar 19 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Much of eastern Oklahoma and northwest Arkansas. ONSET...After 1 AM. DISCUSSION... Isolated severe storms are approaching northeast Oklahoma early Monday morning. These storms will continue eastward posing a risk of large hail through the early morning hours. A second region of storm development early Monday morning is possible further south over south central into southeast Oklahoma. Conditions over this region are more supportive of severe weather potential. Should storms develop over this region they may obtain supercell characteristics as they move eastward. Large hail and locally damaging winds will be possible. The storms would move into a less favorable environment over western Arkansas but likely maintain some risk of severe weather. The storms, should they develop, would likely weaken and move further east by sunrise Monday. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. MONDAY...Thunderstorm Potential...Fire Weather Potential...High Wind Potential. TUESDAY through THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Strong west to northwest winds are expected on Monday behind the departing storm system. These winds will promote rapid wildfire spread conditions across the region especially for areas along and south of Interstate 40. The risk will be lessened in areas which receive a good amount of rain this afternoon and evening. Temperatures will gradually trend warmer through the upcoming week. Above normal temperatures by late week along with increasing southerly winds will raise fire weather concerns for both Thursday and Friday. The next chance of thunderstorms arrives next weekend. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Mar 19, 3:16 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
316 AM CDT MON MAR 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM HAIL LOCUST GROVE 36.20N 95.17W
03/19/2018 E0.75 INCH MAYES OK PUBLIC
&&
JBMSpecial weather statement, Mar 19, 3:17 AM CDT, 41 minutes before
Special Weather Statement National Weather Service Tulsa OK 317 AM CDT MON MAR 19 2018 OKZ068-070>072-190845- Muskogee OK-Sequoyah OK-Cherokee OK-McIntosh OK- 317 AM CDT MON MAR 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH... NORTHEASTERN MCINTOSH...SOUTHWESTERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 345 AM CDT... At 316 AM CDT, a strong thunderstorm was located 4 miles west of Warner, moving northeast at 60 mph. Dime size hail will be possible with this storm. Locations in or near the path include... Warner... Gore... Webbers Falls... Braggs... Rentiesville... Cookson... Greenleaf State Park... Pumpkin Center... Lake Tenkiller State Park... Keefeton... This includes Interstate 40 in Oklahoma between mile markers 266 and 281. LAT...LON 3537 9541 3549 9553 3589 9513 3569 9486 TIME...MOT...LOC 0816Z 227DEG 50KT 3548 9538
Special weather statement, Mar 19, 3:35 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
335 AM CDT MON MAR 19 2018
OKZ074>076-190915-
Haskell OK-Latimer OK-Le Flore OK-
335 AM CDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...EASTERN
LATIMER AND NORTHWESTERN LE FLORE COUNTIES UNTIL 415 AM CDT...
At 335 AM CDT, a strong thunderstorm was located 3 miles northeast of
Yanush, moving northeast at 55 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Wister... Howe...
Red Oak... Fanshawe...
Lake Wister State Park... Bengal...
Yanush... Milton...
Summerfield...
LAT...LON 3468 9529 3473 9537 3521 9487 3496 9462
3468 9525
TIME...MOT...LOC 0835Z 229DEG 46KT 3474 9527Special weather statement, Mar 19, 3:42 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
342 AM CDT MON MAR 19 2018
OKZ068-069-190915-
Adair OK-Cherokee OK-
342 AM CDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAIR AND SOUTHEASTERN
CHEROKEE COUNTIES UNTIL 415 AM CDT...
At 342 AM CDT, a strong thunderstorm was located 5 miles east of
Pumpkin Center, moving northeast at 60 mph.
Dime to nickel size hail will be possible with this storm.
Locations in or near the path include...
Tahlequah... Westville...
Cookson... Eldon...
Proctor... Christie...
Cherokee Landing State Park... Pumpkin Center...
Baron... Maryetta...
LAT...LON 3614 9477 3593 9452 3590 9452 3564 9500
3564 9507 3567 9513 3576 9513
TIME...MOT...LOC 0842Z 227DEG 50KT 3571 9503Special weather statement, Mar 19, 3:49 AM CDT, 9 minutes before
Special Weather Statement National Weather Service Tulsa OK 349 AM CDT MON MAR 19 2018 OKZ058-063-190915- Delaware OK-Ottawa OK- 349 AM CDT MON MAR 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DELAWARE AND SOUTHEASTERN OTTAWA COUNTIES UNTIL 415 AM CDT... At 348 AM CDT, a strong thunderstorm was located over Honey Creek State Park, moving northeast at 55 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Grove... Honey Creek State Park... Dodge... Cayuga... LAT...LON 3655 9462 3645 9478 3658 9494 3686 9462 TIME...MOT...LOC 0848Z 226DEG 49KT 3657 9479
Special weather statement, Mar 19, 3:52 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
352 AM CDT MON MAR 19 2018
ARZ001-002-010-011-190915-
Carroll AR-Madison AR-Benton AR-Washington AR-
352 AM CDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHWESTERN MADISON...
NORTHWESTERN CARROLL AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 415
AM CDT...
At 352 AM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Hiwasse to 2 miles north of
Northwest Arkansas Regional Airport to 4 miles west of Tontitown.
Movement was northeast at 60 mph.
Dime to nickel size hail will be possible with these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Eureka Springs... Bella Vista...
Lowell... Pea Ridge...
Tontitown... Bethel Heights...
Cave Springs... Highfill...
Garfield... Gateway...
Beaver... Northwest Arkansas Regional Air...
Hiwasse... Hobbs State Park...
Clifty... War Eagle...
This includes Interstate 49 near mile marker 66, between mile markers
68 and 84, and between mile markers 86 and 93.
LAT...LON 3624 9377 3606 9434 3630 9434 3650 9444
3650 9376
TIME...MOT...LOC 0852Z 240DEG 53KT 3649 9439 3632 9430 3616 9430The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 1:30 AM CDT | Special Weather Statement | TSA | Washington | 30 min |
| Mar 19, 1:44 AM CDT | Special Weather Statement | TSA | Osage | 31 min |
| Mar 19, 2:06 AM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 39 min |
| Mar 19, 2:30 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Wagoner | 45 min |
| Mar 19, 3:03 AM CDT | Special Weather Statement | TSA | Sequoyah | 27 min |
| Mar 19, 3:05 AM CDT | Special Weather Statement | TSA | Delaware | 40 min |
| Mar 19, 3:17 AM CDT | Special Weather Statement | TSA | Muskogee | 28 min |
| Mar 19, 3:35 AM CDT | Special Weather Statement | TSA | Latimer | 40 min |
| Mar 19, 3:42 AM CDT | Special Weather Statement | TSA | Adair | 33 min |
| Mar 19, 3:49 AM CDT | Special Weather Statement | TSA | Ottawa | 26 min |
| Mar 19, 4:06 AM CDT | Special Weather Statement | TSA | Osage | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.